MAUDE Adverse Event Report: AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER
Catalog Number 1012272-30
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The ironman guide wire referenced is being filed under a separate medwatch report.Evaluation summary: visual inspections was performed on the returned device.The shaft separation was confirmed.The reported difficulty removing the device from the guide wire could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported separation appears to be related to operational context; however, a conclusive cause for the reported difficulty removing the bdc from the guide wire could not be determined.It should be noted the coronary dilatation catheters, trek rx, instructions for use (ifu), states: the trek rx coronary dilatation catheter is indicated for balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis.In this case, it is unknown if the reported ifu violation caused or contributed to the reported complaint.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right leg, below the knee.The 2.50x30mm rx trek was used to occlude the access site in the right foot.During removal of the device, the rx trek became stuck on the ironman guide wire therefore the devices were removed together.Outside the anatomy, during removal of the rx trek, the distal shaft separated and remained on the guide wire.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8371646
Report Number2024168-2019-01479
Device Sequence Number1203149
Product Code LOX
UDI-Device Identifier08717648138324
UDI-Public08717648138324
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number1012272-30
Device Lot Number90102G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2019
Initial Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1